Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 26, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 15, 2010, 3:20 AM CDT for Bandera County, Frio County, Medina County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2010, 3:20 AM CDT (08:20 UTC)
- Expired
- May 15, 2010, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bandera County, TX, Frio County, TX, Medina County, TX
The radar
The Laughlin AFB radar (KDFX), 104 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:30 AM CDT | FLASH FLOOD | 7 E Hondo, TX | MULTIPLE HOMES DAMAGED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2798 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 624 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 23.8
The text
As transmitted, in the capitals the NWS used until 2016.
657
WGUS54 KEWX 150820
FFWEWX
TXC019-163-325-151115-
/O.NEW.KEWX.FF.W.0026.100515T0820Z-100515T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 AM CDT SAT MAY 15 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN BANDERA COUNTY...
FRIO COUNTY...
MEDINA COUNTY...
* UNTIL 615 AM CDT.
* AT 314 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BANDERA
FALLS...MICO...TARPLEY...PIPE CREEK...MEDINA...LAKEHILLS AND
BANDERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 2923 9939 2959 9937 2987 9927 2972 9886
2866 9883 2866 9935
$$1 follow-up statement
817
WGUS74 KEWX 150930
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
430 AM CDT SAT MAY 15 2010
TXC019-163-325-151115-
/O.CON.KEWX.FF.W.0026.000000T0000Z-100515T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA TX-MEDINA TX-FRIO TX-
430 AM CDT SAT MAY 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
FRIO...MEDINA AND EASTERN BANDERA COUNTIES...
AT 418 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS THAT COULD PRODUCE FLASH FLOODING
ACROSS EASTERN FRIO COUNTY. MOVEMENT WAS TO THE EAST AT 15 TO 20
MPH. THE SHOWERS AND THUNDERSTORMS HAVE DECREASED ACROSS EASTERN
BANDERA COUNTY AND MEDINA COUNTY. RAINFALL FROM EARLIER RAINS AND
THE LOCALIZED HEAVY RAINFALL ON FRIDAY WILL CONTINUE TO CAUSE WATER
TO RUN OFF FOR THE NEXT FEW HOURS.
LOCATIONS IN THE WARNING AREA INCLUDE BANDERA FALLS...BADER...
QUIHI...NEW FOUNTAIN...DUNLAY...RIO MEDINA...MICO...HONDO...
D'HANIS...CASTROVILLE...TARPLEY...PIPE CREEK...MEDINA...LAKEHILLS AND
BANDERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 2923 9939 2959 9937 2987 9927 2972 9886
2866 9883 2866 9935
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:20 AM CDT, 0 minutes earlier.
Area forecast discussion, May 15, 3:20 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 320 AM CDT SAT MAY 15 2010 .DISCUSSION... AREA OF RAIN, SHOWERS, AND THUNDERSTORMS CONTINUES TO MOVE SLOWLY SOUTHEAST ACROSS SOUTH CENTRAL TEXAS. WILL MAINTAIN FLASH FLOOD WATCH UNTIL 12Z/7AM CDT DUE HEAVY RAINS FALLING OVER AREAS WITH EXCESSIVE RAINFALL ON FRIDAY. EXPECT AIRMASS WILL STABILIZE LATER THIS MORNING. HOWEVER, THIS WILL BE BRIEF AS NEXT UPPER LEVEL SHORT-WAVE CURRENTLY MOVING EAST ALONG THE ARIZONA/SONORA BORDER WILL BRING CHANCE POPS TONIGHT INTO SUNDAY. ANOTHER FLASH FLOOD WATCH MAY HAVE TO BE ISSUED AS SURFACE BOUNDARY MAY ENHANCE RAINFALL AMOUNTS. A SERIES OF UPPER LEVEL SHORT-WAVES WILL FOLLOW MONDAY THROUGH FRIDAY. DUE TO UNCERTAINTY ON TIMING AND MOISTURE WILL GO WITH SLIGHT CHANCE POPS MONDAY THROUGH FRIDAY. THERE IS A RISK OF STRONG TO SEVERE STORMS MAINLY OUT WEST TODAY, MAINLY ACROSS THE FAR NORTH ON SUNDAY, AND AGAIN OUT WEST ON MONDAY DUE TO ADEQUATE SHEAR, CAPE, AND INSTABILITY. WIDESPREAD AVERAGE RAIN TOTALS NEAR 1 INCH FOR THE WEEKEND WITH LOCALLY HEAVY AMOUNTS OF 3 TO 5 INCHES POSSIBLE. GENERALLY WENT WITH THE MAV/MEX TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 85 70 88 69 89 / 40 40 30 30 20 AUSTIN BERGSTROM INTL AIRPORT 86 69 87 67 88 / 40 40 30 30 20 NEW BRAUNFELS MUNI AIRPORT 86 69 87 69 91 / 40 30 30 30 20 BURNET MUNI AIRPORT 83 68 85 67 86 / 40 50 30 30 20 DEL RIO INTL AIRPORT 90 70 92 72 90 / 40 30 20 30 20 GEORGETOWN MUNI AIRPORT 84 70 85 68 86 / 40 40 30 30 20 HONDO MUNI AIRPORT 86 69 88 69 90 / 40 30 20 30 20 SAN MARCOS MUNI AIRPORT 86 70 87 69 89 / 40 30 30 30 20 LA GRANGE - FAYETTE REGIONAL 85 70 85 69 88 / 40 30 40 30 30 SAN ANTONIO INTL AIRPORT 86 70 88 70 89 / 40 30 30 30 20 STINSON MUNI AIRPORT 87 70 89 70 90 / 40 30 30 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...COMAL...FRIO... GILLESPIE...GUADALUPE...HAYS...KENDALL...KERR...MEDINA...REAL... UVALDE...WILSON...ZAVALA. && 04/10
Hazardous weather outlook, May 15, 2:01 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 201 AM CDT SAT MAY 15 2010 TXZ171>173-183>194-202>209-217>225-228-160715- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 201 AM CDT SAT MAY 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...REST OF TONIGHT... A DEEP INFLOW OF GULF MOISTURE AND SEVERAL DISTURBANCES MOVING EASTWARD ACROSS THE AREA...WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS INTO SUNDAY. THE THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING MODERATE HAIL AND DAMAGING WINDS WILL BE ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU SATURDAY...THEN ACROSS THE EASTERN HILL COUNTRY AND NORTHEAST COUNTIES ALONG AND EAST OF I-35 SUNDAY. BOTH SATURDAY AND SUNDAY THERE WILL BE LOCALLY HEAVY RAINFALL THAT WILL CAUSE LOCALIZED FLOODING OF CREEKS...STREAMS...POOR DRAINAGE AREAS AND LOW WATER CROSSINGS. RAINFALL TOTALS BY SUNDAY EVENING COULD REACH 3 TO 5 INCHES OR MORE IN SOME LOCATIONS. DRIER WEATHER IS EXPECTED AFTER MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATE SATURDAY AFTERNOON/EVENING. DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATGHER EXPECTED FOR THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 14, 11:28 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL ROCKSPRINGS 30.02N 100.21W
05/14/2010 E0.25 INCH EDWARDS TX PUBLIC
SMALL HAIL AND WIND GUSTS TO 30 MPH
&&
EVENT NUMBER EWX1000256
SBSSpecial weather statement, May 14, 11:29 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1129 PM CDT FRI MAY 14 2010 TXZ217-228-150530- DIMMIT-MAVERICK- 1129 PM CDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DIMMIT AND MAVERICK COUNTIES UNTIL 1230 AM CDT... AT 1127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF EL INDIO...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FARIAS LAKE... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Local storm report, May 14, 11:45 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1145 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 1 N LACOSTE 29.32N 98.81W
05/14/2010 BEXAR TX LAW ENFORCEMENT
FM 471 AT MEDINA RIVER CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER EWX1000257
SBSLocal storm report, May 15, 2:52 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
252 AM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM FLASH FLOOD 3 WSW NEW BRAUNFELS 29.68N 98.16W
05/15/2010 COMAL TX COCORAHS
1.3 INCHES OF RAIN WITHIN THE PAST 37 MINUTES. MINOR
FLOODING REPORTED. RAINFALL RATE ESTIMATED AT 3 INCHES
PER HOUR.
&&
EVENT NUMBER EWX1000258
SBSLocal storm report, May 15, 3:03 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 AM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD SAN ANTONIO 29.42N 98.49W
05/15/2010 BEXAR TX DEPT OF HIGHWAYS
WATER UP TO ONE FOOT DEEP OVER ROADWAYS AT VANCE
JACKSON TO DE ZAVALA AND MCCULLOUGH AT OBLATE
&&
EVENT NUMBER EWX1000259
SBSLocal storm report, May 15, 3:13 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 AM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD LOCKHART 29.87N 97.68W
05/15/2010 CALDWELL TX LAW ENFORCEMENT
ONE FOOT OF WATER OVER MEDINA STREET INSIDE THE CITY
LIMITS.
&&
EVENT NUMBER EWX1000260
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 9:36 PM CDT | River Flood Warning | EWX | Frio | 3 days |
| May 14, 11:22 PM CDT | River Flood Warning | EWX | Bexar | 3 hr |
| May 15, 12:15 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 45 min |
| May 15, 1:09 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bexar, Blanco, Comal, Frio and 10 more | 5 hr |
| May 15, 1:43 AM CDT | Areal Flood Advisory | EWX | Bandera, Bastrop, Bexar, Blanco, Caldwell, Comal and 10 more | 107 min |
| May 15, 1:54 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 51 min |
| May 15, 2:22 AM CDT | Flash Flood Warning | EWX | Bastrop, Bexar, Caldwell, Comal, Guadalupe, Hays and 1 more | 3 hr |
| May 15, 3:30 AM CDT | Flash Flood Warning | EWX | Atascosa, Fayette, Gonzales, Wilson | 3 hr |
| May 15, 4:55 AM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes, Lavaca | 2 hr |
| May 15, 9:48 AM CDT | River Flood Warning | EWX | Bexar | 24 hr |
| May 15, 6:06 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 39 min |
| May 15, 6:20 PM CDT | Tornado Warning | EWX | Llano | 25 min |
| May 15, 6:43 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 20 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.